Jump to content
helplinedonate
RMS

levodopa challenge

Recommended Posts

Hi

i am 33 years old, male and my neurologist gave me Prolopa 250 as a try-out (levodopa 200mg/benserazide 50mg). I started with 0.25 tablet 1 x a day, now I am in week 3: 1/2  - 1/2 - 1/4  tablet a day(last week it will be 3 times a day a full tablet). My symptoms: continuous stiffness in both legs (started in just one leg), dystonia (fingers, arm, toes, eye), fasciculations, loss of speed when walking, loss of smell, my right arm doesn't swing when walking. Neurologist says my symptoms are not typically parkinson's, but every patient is different. If this levodopa challenge is negative, she thinks it's something hereditary.

I am in the third week of the levodopa challenge: dystonia, loss of speed much better, but the stiffness is still present.

My neurologist said that I should feel effect within the first week. I expected to feel myself much better at this stage... Were my expectations too high? My consideration is that my 'progress' is like a placebo-effect: I push myself to an higher speed when walking because my mind wants a medicine that makes me feel better. Should Levodopa give patiënt a WAUW-effect immediatly or is more time needed?

 

Thank you for your answers

Share this post


Link to post
Share on other sites

Everyone is different in how they react.  Some (tremor dominant) PWP never get benefit from levodopa.  Others only get benefit once they reach a relatively high dose.  Some, like me, got immediate relief even from low doses.  

So, give it time.  If you are getting some benefit now you should get more benefit as you ramp up to full tablets if it is PD and not a placebo effect.

Share this post


Link to post
Share on other sites

Levodopa makes me feel better but not 100 percent. It will take some time for everything to smooth out. Pay attention to how long it takes to get relief after taking each dose and how many hours you get relief. You may need to adjust the dose or timing.

Share this post


Link to post
Share on other sites

How about submitting your question to Dr Okun in ASK THE DOCTOR?  He will be able to give you an answer based on his experience as a Movement Disorder Specialist.

Regards,

Mireille

Edited by MIMILASTER

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×